MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM
Model Number 55840004550
Medical Device Problem Codes Material Erosion (1214); Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient presented with adult deformity with both coronal and saggital plane imbalance, multilevel spinal stenosis and l5 radiculopathy with weakness and neurogenic claudication.He underwent t11-pelvis fusion.On an unknown date, post-op, the saddle of the reported screw (that was implanted at right t12) was worn heavily.Two set screws were also found loosened and dislodged.Additionally, there was metallosis around the treated site and pseudoarthrosis at t11-t12 was also reported.Hence, the patient underwent a revision surgery, in which the alleged screw and other hardware were completely explanted and were replaced with new ones.Extension of fusion from t4 to t11 was also performed as a result of proximal junctional kyphosis and junctional failure of t11.
 
Additional Manufacturer Narrative
H10: radiological images review result: post-op x-rays and sagittal ct slice were provided for thoraco-pelvic fixation.An intra-op x-ray was also provided, which was presumably from the revision surgery.Multiple lumbar interbody grafts were present.Fusion status was unknown.On the ct image, one of the set screws was out of the tulip.It was unclear if hardware failure was present at another level.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3.Evaluation summary: visual and optical and dimensional examination of the implant confirmed the tabs of the screw are bent.Unable to determine root cause of the foregoing event from the available information.This type of damage is consistent with bend stress overload.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key10140741
Report Number1030489-2020-00597
Device Sequence Number3361514
Product Code NKB
UDI-Device Identifier00643169004818
UDI-Public00643169004818
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55840004550
Device Catalogue Number55840004550
Device Lot NumberH5401409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2020
Supplement Date Received by Manufacturer06/24/2020
07/30/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date06/29/2020
08/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight101